Alert archive / Montana / Red Flag Warnings in 2021

Red Flag Warning 29, NWS Glasgow, MT

September 28, 202111 counties in Montana

NWS Glasgow, MT issued this red flag warning at Sep 28, 2021, 3:38 AM MDT for 11 counties in Montana. It took effect at Sep 28, 2021, 12:00 PM MDT. It was in force for 9 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Sep 28, 2021, 3:38 AM MDT (09:38 UTC)
In effect from
Sep 28, 2021, 12:00 PM MDT
Expired
Sep 28, 2021, 9:00 PM MDT
In force
9 hr
Issued by
NWS Glasgow, MT

Counties Daniels County, MT, Dawson County, MT, Garfield County, MT, McCone County, MT, Petroleum County, MT, Prairie County, MT, Richland County, MT, Roosevelt County, MT, Sheridan County, MT, Valley County, MT, Wibaux County, MT

The radar

The Glasgow radar (KGGW), 91 km from the middle of the area, began a volume at 09:38 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Glasgow Intl Airport, MT (KGGW), launched 00:00Z, 9.6 hours before the alert went out and 90 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Glasgow Intl Airport, MT at 00:00Z on 2021-09-28Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Glasgow Intl Airport, MT at 00:00Z on 2021-09-28The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 9 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
3542 m above ground
0-6 km bulk shear
34 kt
0-1 km storm-relative helicity
9 m²/s²
0-3 km storm-relative helicity
79 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

755 
WWUS85 KGGW 280938
RFWGGW

URGENT - FIRE WEATHER MESSAGE
National Weather Service Glasgow MT
338 AM MDT Tue Sep 28 2021

MTZ122-282200-
/O.NEW.KGGW.FW.W.0029.210928T1800Z-210929T0300Z/
Dawson/McCone/Prairie/Richland/Wibaux Counties-
338 AM MDT Tue Sep 28 2021

...RED FLAG WARNING IN EFFECT FROM NOON TODAY TO 9 PM MDT THIS
EVENING FOR GUSTY WINDS AND LOW HUMIDITY FOR FIRE WEATHER ZONE 
122...

The National Weather Service in Glasgow has issued a Red Flag
Warning for gusty winds and low humidity, which is in effect from
noon today to 9 PM MDT this evening.

* AFFECTED AREA...Fire Weather Zone 122.

* TIMING...Late afternoon and early evening.

* WINDS...West 15 to 25 mph with gusts up to 35 mph.

* RELATIVE HUMIDITY...As low as 10 percent.

* MAXIMUM TEMPERATURES...In the low 90s.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Please advise the appropriate officials or fire crews in these
areas of this Red Flag Warning.

&&

$$

http://www.weather.gov/glasgow
2 follow-up statements
312 
WWUS85 KGGW 281458
RFWGGW

URGENT - FIRE WEATHER MESSAGE
National Weather Service Glasgow MT
858 AM MDT Tue Sep 28 2021

MTZ120-137-290300-
/O.EXA.KGGW.FW.W.0029.210928T1800Z-210929T0300Z/
Fort Peck Reservation and Daniels/Roosevelt/Sheridan Counties-
Southern Petroleum and Southern Garfield Counties-
858 AM MDT Tue Sep 28 2021

...RED FLAG WARNING IN EFFECT FROM NOON TODAY TO 9 PM MDT THIS
EVENING FOR GUSTY WINDS AND LOW HUMIDITY FOR FIRE WEATHER ZONES 
120 AND 137...

The National Weather Service in Glasgow has issued a Red Flag
Warning for Gusty Winds and Low Humidity, which is in effect 
from noon today to 9 PM MDT this evening.

* AFFECTED AREA...Fire Weather Zones 120 and 137.

* TIMING...Late afternoon and early evening.

* WINDS...West 15 to 25 mph with gusts up to 40 mph.

* RELATIVE HUMIDITY...As low as 11 percent.

* IMPACTS...New fire starts would spread.

* MAXIMUM TEMPERATURES...In the low 90s.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Please advise the appropriate officials or fire crews in these
areas of this Red Flag Warning.

&&

$$

MTZ122-290300-
/O.CON.KGGW.FW.W.0029.210928T1800Z-210929T0300Z/
Dawson/McCone/Prairie/Richland/Wibaux Counties-
858 AM MDT Tue Sep 28 2021

...RED FLAG WARNING REMAINS IN EFFECT FROM NOON TODAY TO 9 PM MDT
THIS EVENING FOR GUSTY WINDS AND LOW HUMIDITY FOR FIRE WEATHER 
ZONE 122...

* AFFECTED AREA...Fire Weather Zone 122.

* TIMING...Late afternoon and early evening.

* WINDS...West 15 to 25 mph with gusts up to 35 mph.

* RELATIVE HUMIDITY...As low as 9 percent.

* IMPACTS...New fire starts would spread.

* MAXIMUM TEMPERATURES...In the low to mid 90s.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Please advise the appropriate officials or fire crews in these
areas of this Red Flag Warning.

&&

$$

http://www.weather.gov/glasgow
777 
WWUS85 KGGW 290253
RFWGGW

URGENT - FIRE WEATHER MESSAGE
National Weather Service Glasgow MT
853 PM MDT Tue Sep 28 2021

MTZ120-122-137-290400-
/O.EXP.KGGW.FW.W.0029.000000T0000Z-210929T0300Z/
Fort Peck Reservation and Daniels/Roosevelt/Sheridan Counties-
Dawson/McCone/Prairie/Richland/Wibaux Counties-
Southern Petroleum and Southern Garfield Counties-
853 PM MDT Tue Sep 28 2021

...RED FLAG WARNING WILL EXPIRE AT 9 PM MDT THIS EVENING FOR 
GUSTY WINDS AND LOW HUMIDITY FOR FIRE WEATHER ZONES 120, 122, AND
137...

RHs continue to slowly recover with much cooler conditions moving
in behind a cold front. Therefore, The Red Flag Warning will be
allow to expire at 9 pm MDT. 

$$

http://www.weather.gov/glasgow

What forecasters said that day

The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Glasgow, MT wrote its last area forecast discussion before this red flag warning went out at Sep 27, 2:07 PM MDT, 13 hours 31 minutes earlier.

Area forecast discussion, Sep 27, 2:07 PM MDT, 13 hours 31 minutes before
Area Forecast Discussion
National Weather Service Glasgow MT
207 PM MDT Mon Sep 27 2021

.DISCUSSION...
The unseasonably warm airmass will hang on for one more day across
the area into Tuesday. But a cold front and clouds Tuesday will
knock temps down over today west of a Glasgow to Jordan line. To
the east, temps look to challenge records especially close to the
ND border.

Fire Weather issues also look to be a concern but just for Wibaux
county at this point Tuesday. Have decided to headline that in
the Fire Weather Forecast and not issue any products on it as it
covers too small of an area.

Winds Tuesday with and behind the cold front do look to be strong
with sustained speeds over 20 mph during the afternoon. Have
issued a Lake Wind Advisory that goes into effect at 2pm and lasts
through tomorrow night.

Quiet conditions are expected for the reminder of the period with
virtually no chances for a Wetting Rain/needed rainfall. This
month will likely go down as the fourth driest September with 0.03
inches (current standing). TFJ

&&

.AVIATION...

FLIGHT CONDITIONS: VFR

WINDS: West/NW winds this afternoon will become generally light
and variable this evening. Look for south winds at KSDY and KGDV
during the morning. A cold front will quickly increase NW winds
tomorrow early afternoon at KGGW that moves into the eastern
airfields soon after.

DISCUSSION: The current warm airmass will be replaced late
Tuesday as a cold front arrives. In addition to the wind, mid-
level clouds will move in during the afternoon. TFJ

&&

.GLASGOW WATCHES/WARNINGS/ADVISORIES...
Lake Wind Advisory from 2 PM Tuesday to 6 AM MDT Wednesday For
Fort Peck Lake for Central and Southeast Phillips...Central and
Southern Valley...Garfield...McCone...Petroleum.

&&

weather.gov/glasgow

Nearby

Red Flag Warnings in Montana, 2021Every red flag warning in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.